Aa
Aa
A
A
A
Close
Avatar universal

Insomnia during Ativan taper

I have been on a slow gradual detox from 3 mg. of Ativan for the last 3 months.  Now I am at .25 mg.  My problem is that I cannot sleep at all and have severe heart palpitations.  It feels like my heart is coming through my chest.  Along with the insomnia is severe muscle spasms in my back.  
Is there anything natural that I can use for the insomnia in particular since I absolutely need sleep and also the back spasms, is there anything that I can take for them that is natural?

Thanks.
Karen
2 Responses
Sort by: Helpful Oldest Newest
757137 tn?1347196453
You need sleep. I would temporarily up the dosage to .50 and stay on that for a while until I was sleeping well. Then I would start reducing again. You may have been tapering too fast.
Helpful - 0
Avatar universal
A magnesium supplement might help the spasms, but Ally is right, if you're getting heart palps you're tapering off too quickly.  Keep in mind the original purpose of benzos was as anti-seizure medication.  For insomnia, you can try homepathic remedies such as Calm's Forte, since they don't have any interactions with GABA, which is targeted by the benzo, or melatonin, or both.  You might also look into meditation for some peace.  Some say fish oil helps with withdrawal, it's worth a try.  Good luck.
Helpful - 0

You are reading content posted in the Complementary Medicine Community

Popular Resources
Many couples are turning to acupuncture to treat infertility. But does it work? We take a closer look.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Healing home remedies for common ailments
Learn ow this ancient healing Indian medicine can work for you
Before your drop a dime at the pharmacy, find out if these popular cold and flu home remedies are a wonder or a waste